MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173019
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Radiation Exposure, Unintended (3164)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic cholecystectomy procedure, upon soft dissection, the tip of the device which is the white cotton material was missing and fell into the body.X-ray was performed during the procedure and could see the tip however material could not be retrieve out of the patient due to its location hence it was left inside the body deeming it to cause too much harm removing it.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of three devices and two photographs of these devices.A visual inspection of the returned products noted: the three devices were returned used and the tip of the device had been removed from one of the shafts.The removed tip was not returned.Functional testing could not be done due to the condition that the reported device was returned in.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the device's cotton tip being disengaged is a result of handling rough by the end user.The root cause of the observed damage was due to the product not being used as indicated which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO PEANUT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9681577
Report Number1219930-2020-00618
Device Sequence Number501916
Product Code GCJ
UDI-Device Identifier10884523000764
UDI-Public10884523000764
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K931962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number173019
Device Catalogue Number173019
Device Lot NumberM9A03GX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 01/25/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;